Alert archive / Ohio / Flash Flood Warnings in 2001

Flash Flood Warning 8, NWS Pittsburgh, PA

April 11, 2001Muskingum County, Ohio

NWS Pittsburgh, PA issued this flash flood warning at Apr 11, 2001, 4:15 PM EDT for Muskingum County, Ohio. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 11, 2001, 4:15 PM EDT (20:15 UTC)
Expired
Apr 11, 2001, 10:15 PM EDT
In force
6 hr
Issued by
NWS Pittsburgh, PA
Area
Whole counties

County Muskingum County, OH

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 8.3 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2001-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2001-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 120 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
886 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
120 m²/s²
0-3 km storm-relative helicity
241 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KPBZ 112019
FFWPBZ
OHC119-120215-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
415 PM EDT WED APR 11 2001

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MUSKINGUM COUNTY IN OHIO

* UNTIL 1015 PM EDT

* EMERGENCY MANAGEMENT OFFICIALS REPORT THAT ROADWAY
  FLOODING CONTINUES ESPECIALLY OVER SOUTHWEST PARTS OF
  MUSKINGUM COUNTY. WATER CONTINUES TO COVER SEVERAL BACK
  ROADS NEAR ROSEVILLE AND WHITE COTTAGE.

<<CALL TO ACTION>>BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER
TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH
FLOODING IS OBSERVED ACT QUICKLY. MOVE TO HIGHER GROUND TO ESCAPE
FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER
BEGINS RISING.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Apr 11, 3:50 PM EDT, 25 minutes earlier.

Area forecast discussion, Apr 11, 3:50 PM EDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
350 PM EDT WED APR 11 2001

ATMOS STILL PLENTY MOIST WITH PW VALUES AROUND 1.5 INCHES. WRMFNT WL
MOV NEWD THRU CWA TNGT AND GROUND IS NEARLY SATURATED FM ERLYR RAIN.
WL EXTEND FLASH FLOOD WATCH ENTIRE CWA THRU 7 AM THU.

CDFNT WL PUSH EWD ACRS RGN BY MIDDAY THU AND MESOETA CONTS TO SHOW
SQUALL LN DVLPG AHD OF CDFNT. CUD BE AN INTERESTING DAY...WITH MID
LVL DRYING AND STG WIND FIELD BHD FNT. WL KEEP POPS IN LKLY CAT THU.

THU NGT...WL KEEP CHC EVE POPS IN FAR SERN ZNS...ELSW PTCLDY.
ETA BRINGS PCPN WITH SFC WV FURTHER N THAN OTHER MDLS AT 12Z FRI.
WL MENTION CHC SHWRS FAR SRN ZNS FRI MRNG...OTRW DRY.

FCSTID = 14
PIT   60  77  50  61 /  60  60  20  20
HLG   60  77  50  61 /  60  60  20  20
MGW   62  78  52  63 /  60  60  20  30
ZZV   62  78  52  63 /  60  60  20  30
PHD   60  77  50  61 /  60  60  20  20
FKL   56  73  46  57 /  60  60  20  20
DUJ   56  73  46  57 /  60  60  20  20
LBE   60  77  50  61 /  60  60  20  20
BTP   59  76  48  59 /  60  60  20  20
IDI   59  76  48  59 /  60  60  20  20
ODM   58  75  48  60 /  60  60  30  30

.PBZ...
MD...FLASH FLOOD WATCH UNTIL 700 AM EDT THURSDAY FOR ZONE MDZ001.

OH...FLASH FLOOD WATCH UNTIL 700 AM EDT THURSDAY FOR ZONES
OHZ039>041...OHZ048>050...OHZ057>059...OHZ068>069.

PA...FLASH FLOOD WATCH UNTIL 700 AM EDT THURSDAY FOR ZONES
PAZ007>009...PAZ013>016...PAZ020>023...PAZ029>032.

WV...FLASH FLOOD WATCH UNTIL 700 AM EDT THURSDAY FOR ZONES
WVZ001>004...WVZ012...WVZ021>023...WVZ041.

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 7:12 AM EDTFlash Flood WarningPBZMuskingum3 hr
Apr 11, 10:15 AM EDTFlash Flood WarningPBZMuskingum6 hr
Apr 11, 10:50 AM EDTFlash Flood WarningPBZNoble6 hr
Apr 11, 4:44 PM EDTFlash Flood WarningPBZNoble6 hr

Nearby

Flash Flood Warnings in Ohio, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.